| Model Number |
CL-2295 |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
08/09/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The zoll catheter was returned to zoll on 08/16/2017 for investigation.However, investigation is still in progress.A supplemental report will be filed when investigation has been completed.
Event or Problem Description
A patient was hospitalized due to fever and large volume multicompetent intracranial hemorrhage and underwent treatment for hypothermia.A zoll cool line catheter was inserted into the left subclavian vein by an experienced physician.Three days after the treatment was initiated, blood was noted in the catheter.The catheter was removed and blanket was applied to the patient.No patient consequences were reported.
Additional Manufacturer Narrative
Evaluation of the returned catheter confirmed the customer reported complaint as a coolline catheter pinhole leak at the middle of the distal balloon.During manufacturing all coolline catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Probable causes for the reported complaint can be a latent material defect.Visual inspection found no visual discrepancies or issues.All lumens flushed as intended.During functional testing, the catheter was connected to a pressurized inflation device.Capping the "out" luer and connecting the "in" luer to the pressure inflation device.The catheter was pressurized and immediately a pinhole leak was noted at the middle of the medial balloon.Historical complaints were reviewed for service information related to the reported complaint and there was no previous history of related complaints for coolline catheter lot # 72517.